Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) REDDIT
What is your current age, height, weight?
23, 6’1, 70kg
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
( 80mg daily for 16 weeks ) but it was longer than six weeks as I didn’t take the full dose to start with but I worked up to taking the full dose.
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)? Mid July - End Oct
How old were you, and WHEN (date) did you start the drug? 22 (14/7/21)
How old were you when you quit, and WHEN (date) did you quit? 23 (27/10/21)
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
If I really think about it I feel that I maybe had a short stint of feeling like this whilst taking the drug but it quickly went away.
What side effects did you experience that have yet to resolve since discontinuation?
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
Whilst taking the drug I developed dark and smelly urine which was sometimes cloudy - since coming off the drug it has kind of returned to normal.
Whilst taking the drug my bowel movements became extremely disrupted and became more consistently ‘fatty’ foul smelling and floating and have stayed the same since stopping.
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Prescribed folic acid as apparently I’m very low in it but that it everything else normal.
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I am new to hell on earth is how I’d put it and I’m sure you’d all agree.
Jan 2021 I had a really bad bout of acne which I had suffered with on and off for 7 years I felt fed up. A friend of mine (girl) was currently taking accutane and was blasting all the benefits from the drug so I decided to pursue it! I had already heard of the drug before and that it caused suicide. That is as much as I knew. Boy do I wish I actually looked into why. The uk was in a lockdown so it was a long wait before I had a dermatologist appointment. When I finally got it they where under strict regulations concerning covid. It was at this time that my acne had kind of cleared up (this thought seriously depresses me) I had the appointment my face was never looked at and I was told to keep my mask on. I was told side effects of the drug and how to manage them I.e. dry skin lips etc.
I took the medication and straight away I had an extreme reaction I had excessive scalp psoriasis which i contacted the dermatologist and they said it would settle and to lower the dose and work my way up it did. I told them that I actually wasn’t sure this was the right medication for me as I don’t have any current acne on my face I was told that it would stop the reoccurrence of it coming back which I felt I was certain it would as I had it for so long. My acne was probably mild and should of been assessed but it wasn’t. I feel very let down by all the hard work people have put in to try making this drug a last resort to solve this type of skin condition. I feel I really slipped through the net. How could they let someone take this drug without even seeing their face ??
Anyway cut to end of October. I stopped taking the medication I felt good about life and was ready to cease the day so to speak. (Personal life I had just quit my job and was excited about a new life change)
However the following days became increasingly concerning to me.
I couldn’t stop thinking about sex and probably masturbated 3/4 times a day. Funnily enough my ending of this drug coincided with nofap November so I was actually giving it a shot made it to day 7 even with being extremely horny. Now I wish I could feel that again. 4 days after 11/12 of November I believe was my ‘crash’ I was lying in bed trying to get to sleep tried to initiate dream state usually sex dreams but I couldn’t I was not aroused. No erection no feelings. I turned to google and to my horror found the reason why, I almost wish I hadn’t done this as I quickly went on a downward spiral of hellish thoughts. But as you must all be aware it was inevitable. I sometimes think how I would cope if I just wasn’t conscious of my dysfunction.
Anyway since then I have been borderline suicidal I opened up about this to my mum and sister whom are a great support to me however I can see the toll this is taking on them aswell.
I have had bouts of feeling positive and worse. Whenever I read someone’s extremely negative story or comments it makes me spiral, this is to no blame on that person as we all most somehow vent our outrage.
But the thought of this endless misery is seriously damaging to my mental health anyway and I’m sure you’d all agree.
I understand many people seem to have good spells and bad. Up until recently I have felt pretty much the same in the last 3 months. However I recently tried juicing and have felt low energy from it so I have stopped.
I see many of you try all sorts of different remedies to which I will most probably do aswell.
My side effects have been
- loss of libido. I’d say operating at a 10% maybe even less
- I really don’t know how to define ED but I have some form of it. Less often morning/nocturnal erections.
I’m able to get an erection from thoughts
I’m able to get an erection from stimulation
But it’s more difficult. I would say my quality of erection is 80/90% could be better.
Sexual Anhedonia - orgasms are weak and not really connected to my brain I feel the sensation in my dick but not that all over orgasm feeling.
I have to say when I get close to climax I feel as if my side effects ease just slightly, but that obviously returns to my side effects afterwards.
Cold sweaty balls. Not all the time just sometimes
Fluctuating body odour and sweating, some days excessive some days none at all.
Complete disruption of the digestive system. My shit is so irregular. It could literally be anything any day. Diarrhoea to Constipation and everything inbetween. It’s been green and it’s been black it’s been explosive .
But the main consistently of it is that it floats and stinks lmao.
Emotional Blunting- as I’ve come to learn that’s what it is. I have been struggling with my emotions, feeling as if they don’t have the true impact they use to. I’d describe it like my thoughts are horrendous but they can’t inciate a strong emotional response. Even thought I’m in complete dispair I don’t seem to cry or when I do it goes like I hope emojis are readable on this I don’t think I’ve seen any as of yet but that describes the emotional bluntness to me. I think I should be able to feel that gut wrenching dispair that heart wrenching situations make you feel but I don’t I’ve become numb
Obviously I’ve contacted doctors but I don’t know why I bother they think it’s psychosomatic, health anxiety, hypochondriac! I wish I was making it up. Just like im sure you all were.
My doctor did a blood test and said everything is totally normal:
Testosterone at 26.2 (UK reading)
However she said I was excessively low in folate (Vit B9) so I’ve been given folic acid.
That their was high protein in my blood.
That my prolactin was slightly raised.
She didn’t show me my blood test only told me and maybe I should of requested to see it myself but she is really set in stone (ironically that’s her name too) that all this is psychological and that my initial thoughts of investigating this further is out of the question as my results don’t really show any concern and that I was off the medication when I’ve presented these side effects. She has referred me to a endocrinologist and a gastroenterologist but I was denied an appointment with the endocrinologist as ‘there was no reason for concern’ and the gastro one is held up due to covid.
Don’t really no where to turn with this awful response from the UK NHS Doctors.
I know I’ve rambled on but thats my story so far. I obviously wish to recover as I wish for all of you aswell, however I am glad to have found this group as a lean to of support.